Alert archive / Iowa / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 71, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 12, 2010, 2:05 PM CDT for 4 counties in Iowa. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2010, 2:05 PM CDT (19:05 UTC)
- Expired
- May 12, 2010, 2:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Franklin County, IA, Hamilton County, IA, Hardin County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 96 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 2:07 PM CDT | HAIL 0.88 | 2 Ese Blairsburg, IA | TRAINED SPOTTER REPORTS DIME TO NICKEL SIZED HAIL. |
| May 12, 2:07 PM CDT | HAIL 0.88 | Blairsburg, IA | BLAIRSBURG POST OFFICE EMPLOYEE REPORTS PEA TO NICKEL SIZED HAIL FELL FOR 5 TO 7 MINUTES BEGINNING AT APPROXIMATELY 207 PM. |
| May 12, 2:35 PM CDT | HAIL 0.75 | Dows, IA | TRAINED SPOTTER REPORTS PENNY SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924
WUUS53 KDMX 121905
SVRDMX
IAC069-079-083-197-121945-
/O.NEW.KDMX.SV.W.0071.100512T1905Z-100512T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
205 PM CDT WED MAY 12 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
NORTHERN HAMILTON COUNTY IN CENTRAL IOWA...
NORTHWESTERN HARDIN COUNTY IN CENTRAL IOWA...
SOUTHEASTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 245 PM CDT
* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES EAST OF WEBSTER CITY...OR 24 MILES EAST
OF FORT DODGE...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLAIRSBURG...WILLIAMS...POPEJOY...DOWS AND ROWAN.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 142 AND 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4279 9350 4263 9323 4251 9342 4235 9372
4244 9386
TIME...MOT...LOC 1906Z 222DEG 41KT 4246 9370
WIND...HAIL <50MPH 1.00IN
$$
HINSBEGER3 follow-up statements
924
WWUS53 KDMX 121919
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
219 PM CDT WED MAY 12 2010
IAC069-079-083-197-121945-
/O.CON.KDMX.SV.W.0071.000000T0000Z-100512T1945Z/
WRIGHT IA-FRANKLIN IA-HAMILTON IA-HARDIN IA-
219 PM CDT WED MAY 12 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HARDIN...NORTHEASTERN HAMILTON...SOUTHWESTERN FRANKLIN AND
SOUTHEASTERN WRIGHT COUNTIES UNTIL 245 PM CDT...
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES NORTHEAST OF WEBSTER CITY...OR 31 MILES
EAST OF FORT DODGE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
POPEJOY AND DOWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4248 9354 4259 9365 4279 9350 4278 9349
4262 9324 4256 9335
TIME...MOT...LOC 1920Z 222DEG 41KT 4258 9355
WIND...HAIL <50MPH 1.00IN
$$
HINSBEGER484
WWUS53 KDMX 121932
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
232 PM CDT WED MAY 12 2010
IAC079-083-197-121942-
/O.CAN.KDMX.SV.W.0071.000000T0000Z-100512T1945Z/
WRIGHT IA-HAMILTON IA-HARDIN IA-
232 PM CDT WED MAY 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN HARDIN...
NORTHEASTERN HAMILTON AND SOUTHEASTERN WRIGHT COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4263 9326 4258 9335 4260 9343 4266 9351
4267 9350 4274 9344
TIME...MOT...LOC 1932Z 222DEG 41KT 4268 9342
$$
IAC069-121945-
/O.CON.KDMX.SV.W.0071.000000T0000Z-100512T1945Z/
FRANKLIN IA-
232 PM CDT WED MAY 12 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
FRANKLIN COUNTY UNTIL 245 PM CDT...
AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES NORTHWEST OF IOWA FALLS...OR 37 MILES EAST
OF FORT DODGE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN FRANKLIN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF NICKELS
AND COULD PRODUCE LARGER HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4263 9326 4258 9335 4260 9343 4266 9351
4267 9350 4274 9344
TIME...MOT...LOC 1932Z 222DEG 41KT 4268 9342
WIND...HAIL <50MPH 1.00IN
$$
MOYER765
WWUS53 KDMX 121940
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
240 PM CDT WED MAY 12 2010
IAC069-121950-
/O.EXP.KDMX.SV.W.0071.000000T0000Z-100512T1945Z/
FRANKLIN IA-
240 PM CDT WED MAY 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FRANKLIN COUNTY
WILL EXPIRE AT 245 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4263 9326 4258 9335 4260 9343 4266 9351
4267 9350 4274 9344
TIME...MOT...LOC 1940Z 222DEG 41KT 4275 9333
$$
HINSBEGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 12:47 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 12, 12:47 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1247 PM CDT WED MAY 12 2010 .UPDATE AVIATION 12/18Z... .SHORT TERM /TODAY/... UPDATED ZONES TO REFLECT CONTINUED REGENERATION OF SHOWERS/SCT THUNDER ACROSS THE SOUTH. FORCING LOOKS TO REMAIN FAIRLY UNIFORM THIS AFTERNOON OVER THE SOUTH HALF. SEVERE POTENTIAL MAY INCREASE FAR SOUTH THIS EVENING AS MAIN SHORT WAVE LIFTS NORTHEAST. ATTM... LOOKS LIKE HAIL WOULD BE THE MAIN THREAT AS LATEST GFS GUIDANCE NOW HAS 1200-1600 J/KG MLCAPE OVER FAR SOUTH THIS EVENING. WILL BE MONITORING TRENDS FOR THE DAY TODAY/THIS EVENING. HEAVY RAIN THREAT STILL VERY LIKELY SOUTH/SOUTHEAST THIS EVENING AND TNT WITH POTENTIAL OF 2-3 INCH RAINFALL IN HEAVIER STORMS./REV .PREVIOUS SHORT TERM /TODAY/... BROAD THETA-E/WARM ADVECTION REGIME HAS DEVELOPED CONVECTION ACROSS NE...KS AND MO AIDED BY SHORT WAVE WHICH LIFTED INTO HIGH PLAINS DURING THE EVENING. HOWEVER...UNFORTUNATELY...NONE OF THE MODELS WITH EITHER EXPLICIT OR PARAMETERIZED CONVECTIVE SCHEMES SEEM TO BE HANDLING REALITY TOO WELL AT THE MOMENT LEADING TO REDUCED CONFIDENCE. THUS WILL LEAN TOWARD EXTRAPOLATION SOMEWHAT FOR THE FORECAST...ESPECIALLY THIS MORNING. SEEMS TO BE A DECENT DVN/UVM COUPLET WITH WAVE LIFTING ACROSS KS/NE AND EXTRAPOLATION SUGGESTS A SEVERAL HOUR WINDOW OF SHOWERS AND STORMS LIFTING ACROSS NWRN 2/3RDS OF IA THIS MORNING. ALTHOUGH THE WAVE MAY PRODUCE A BREAK...BELIEVE STRONG LIFT NOTED ON 300/305K SFCS WILL EVENTUALLY DEVELOP ADDITIONAL CONVECTION LATER THIS AFTERNOON AS INFLUENCE OF CURRENT KS/NE WAVE WANES. ONGOING KS/MO CONVECTION CLOSER TO SFC WARM FRONT APPEARS TO BE MOVING MORE EAST THAN NORTH...SO SERN IA IN ELEVATED MOISTURE CONVERGENCE MIN MAY NOT SEE MUCH CONVECTION UNTIL ADDITIONAL SFC BASED DEVELOPMENT OCCURS. NAM/GFS MLCAPES/CINS SEEM TO HOLD THIS POTENTIAL OFF UNTIL AFTER 00Z WHEN UPSTREAM DEVELOPMENT OVER MO MAY FINALLY REACH SERN IA. NELY WINDS WITH PLENTY OF CLOUDS AND PRECIP SHOULD KEEP TEMPS FROM RISING MUCH AT ALL TODAY. RAW LOW LEVEL MODEL TEMPS SUGGEST AT OR BELOW THE COOLER END OF GUIDANCE IS BEST. .LONG TERM /TONIGHT THROUGH SUNDAY/... BULK OF THE FORECAST REMAINS FORECAST ON HEAVY RAIN AND SEVERE WEATHER POTENTIAL FOR THIS EVENING INTO EARLY THURSDAY MORNING. MODELS IN DISAGREEMENT WITH THE AMOUNT OF QPF AND PLACEMENT TONIGHT INTO THURSDAY...BUT THERE IS AGREEMENT WITH LOCATION OF 500MB LOW AND TIMING OF COLD FRONT THROUGH THE STATE PAST 06Z THURSDAY. LEANED TOWARDS THE ECMWF FOR QPF AND POPS AS IT HAS BEEN THE MOST CONSISTENT WITH THIS SYSTEM THE PAST COUPLE OF MODEL RUNS. TONIGHT INTO THURSDAY...IMPRESSIVE ISENTROPIC LIFT AND MOISTURE TRANSPORT CONTINUES ACROSS THE STATE TONIGHT ALONG AND NORTH OF THE WARM FRONT...AND THEN CONFINES MAINLY TO THE SOUTHEAST CWA PAST 06Z THURSDAY AS FRONTAL BOUNDARY BEGINS TO PUSH ACROSS AREA. FRONTOGENETICAL FORCING AND MOISTURE AVAILABLE STILL PREVALENT ENOUGH TO KEEP CHANCE POPS ACROSS THE NORTHWEST PAST 06Z. BEST ELEVATED INSTABILITY COVERS MUCH OF THE SOUTHERN AND EASTERN HALF OF THE CWA TONIGHT. 0-1KM SHEAR VALUES RANGES FROM 30-35KTS TONIGHT...WITH HELICITY VALUES WELL IN THE 300-400 M2/S2 RANGE ACROSS THE SOUTH. HOWEVER...BUFR SOUNDINGS STILL SHOWING STRONG INVERSION WITHIN THE SAME AREA SO TORNADIC DEVELOPMENT LOOKS TO BE DIFFICULT. BETTER SHOT AT RECEIVING SOME ELEVATED LARGE HAILERS TONIGHT...BUT CANNOT RULE OUT THE POTENTIAL FOR AN ISOLATED TORNADO ACROSS THE FAR SOUTH ALONG THE BORDER. PW VALUES IN THE RANGE OF 1.5 TO NEAR 2 INCHES WITH WARM CLOUD TOPS NEARING 12000 FEET TONIGHT OVER THE SOUTHEAST. AREA IS STILL PRIMED FROM RECENT RAINFALL. AS A RESULT...ISSUED A FFA FOR THE SOUTH AND EASTERN PORTIONS OF THE CWA WHERE QPF AMOUNTS RANGE IN THE 1-1.5 INCHES THROUGH TOMORROW MORNING WITH THE BULK OF THAT COMING B/T 00-06Z TONIGHT. FRIDAY THROUGH SUNDAY...SURFACE HIGH PRESSURE BUILDS INTO THE REGION FRIDAY AND SATURDAY AND IT WILL BE A WELCOMING DRY AND WARMER PERIOD. GFS/ECMWF DEPICTING A WEAK SHORTWAVE TO CUT ACROSS THE STATE SATURDAY NIGHT INTO SUNDAY. KEPT WITH LOW POPS OVER THE SOUTH DURING THIS TIME FRAME. TOOK OUT POPS SATURDAY MORNING WITH VERY DRY AIRMASS IN PLACE AND TWEAKED HIGH TEMPS UP SLIGHTLY. && .AVIATION... 12/18Z...RATHER COMPLEX FCST FOR THE NEXT 18 HOURS. H850 FRONT CONTINUES TO FIRE CONVECTION OVER THE AREA NOW...WITH EXPECTED WAVE AND STRONG H850 JET MAX TO INTERACT WITH THE H850 FRONT TONIGHT...BRINGING MOD/HEAVY RAIN OVER THE NORTHEAST THROUGH 07Z. FARTHER SOUTHEAST...LINE OF STORMS/HEAVY RAINFALL EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL IA THIS EVENING AND AFFECT KOTM FOR MUCH OF THE EVENING/EARLY OVN HOURS THROUGH 08Z. BOTTOM LINE IS THAT CIGS WILL DROP TO IFR MOST AREAS BY 00Z WITH ONLY SOME IMPROVEMENT TO LOW MVFR BY 13Z THURS. VSBYS WILL AGAIN BE MVFR WITH OCCASIONAL IFR IN HEAVIER STORMS. HAVE NOT TRIED TO TIME WORST VSBYS FOR NOW... BUT EXPECT THE 00-06Z TIMEFRAME TO PRESENT THE MOST DIFFICULT CONDITIONS. SYSTEM WILL LIFT AWAY AFT 15Z THURS WITH GRADUAL IMPROVEMENT TOWARD END OF PERIOD. CONCENTRATED ON CONDITIONS THROUGH 13/11Z THIS FCST DUE TO COMPLEXITY./REV && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR APPANOOSE-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MAHASKA-MARION- MONROE-POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM SMALL/REV AVIATION...SMALL LONG TERM...PODRAZIK
Hazardous weather outlook, May 12, 4:28 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 428 AM CDT WED MAY 12 2010 IAZ061-062-073>075-082>086-092>097-130930- JASPER-POWESHIEK-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 428 AM CDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE ACROSS THE AREA TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE SEVERE WEATHER. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT ALONG THE MISSOURI BORDER. IN ADDITION TO THE SEVERE WEATHER POTENTIAL...AREAS OF FLASH FLOODING ARE POSSIBLE AS THE GROUND IS STILL VERY SATURATED FROM THE RAIN EARLIER IN THE WEEK AND THE RAINFALL AMOUNTS FORECAST FOR TONIGHT RANGE FROM 1 TO 2 INCHES AND LOCALLY HIGHER AMOUNTS. RIVER FLOODING MAY ALSO POSE A PROBLEM IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. KLP IAZ004>007-015>017-023>028-033>039-044>050-057>060-070>072-081- 130930- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-ADAMS- 428 AM CDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING INTO TONIGHT. THE SEVERE THREAT IS LOW...BUT AN ISOLATED STRONG THUNDERSTORM COULD PRODUCE HAIL AT TIMES. LOCALLY HEAVY RAIN IS ALSO EXPECTED WERE UP TO AN INCH OF NEW RAINFALL MAY ACCUMULATE BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED TODAY AND TONIGHT. KLP
In the hours before
Special weather statement, May 12, 9:34 AM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 934 AM CDT WED MAY 12 2010 IAZ005>007-016-017-024>028-035>039-046>050-058>062-071>075- 082>086-093>097-121545- KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- GREENE-BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS- MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD... GARNER...MASON CITY...HUMBOLDT...CLARION...HAMPTON...ALLISON... WAVERLY...FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER... WATERLOO...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TOLEDO... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...MOUNT AYR... LEON...CORYDON...CENTERVILLE...BLOOMFIELD 934 AM CDT WED MAY 12 2010 ...GUSTY WINDS THIS MORNING OVER CENTRAL IOWA... AN AREA OF DIMINISHING THUNDERSTORMS IS PRODUCING WIND GUSTS IN EXCESS OF 35 MPH THIS MORNING ACROSS CENTRAL IOWA. GUSTS TO UP TO 35 MPH AT TIMES MAY OCCUR OVER THE NEXT SEVERAL HOURS AS THIS AREA OF RAINFALL MOVES FROM WEST TO EAST ACROSS THE REGION WITH THE GUSTY WINDS INCREASING IN SPEED AS THE RAINFALL ENDS IN YOUR AREA. EXPECT THE GUSTY WINDS TO LAST ANYWHERE FROM ONE TO THREE HOURS ONCE THE WINDS BEGIN. THE AREA OF RAINFALL WILL CONTINUE TO PASS EAST OF THE REGION...AND END BY THE NOON HOUR. MORE RAIN AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AND CONTINUE THIS EVENING. REV
Special weather statement, May 12, 10:31 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1031 AM CDT WED MAY 12 2010 IAZ048>050-060>062-073>075-084>086-095>097-121745- STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA- LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AMES...MARSHALLTOWN...TOLEDO... DES MOINES...NEWTON...GRINNELL...INDIANOLA...KNOXVILLE... OSKALOOSA...CHARITON...ALBIA...OTTUMWA...CORYDON...CENTERVILLE... BLOOMFIELD 1031 AM CDT WED MAY 12 2010 ...GUSTY WINDS THIS MORNING OVER CENTRAL AND SOUTH CENTRAL IOWA... AN AREA OF DIMINISHING THUNDERSTORMS IS PRODUCING WIND GUSTS IN EXCESS OF 35 MPH THIS MORNING ACROSS CENTRAL AND SOUTH CENTRAL IOWA. GUSTS TO UP TO 35 MPH AT TIMES MAY OCCUR OVER THE NEXT COUPLE HOURS AS THIS AREA OF RAINFALL MOVES FROM WEST TO EAST ACROSS THE REGION WITH THE GUSTY WINDS INCREASING IN SPEED AS THE RAINFALL ENDS IN YOUR AREA. EXPECT THE GUSTY WINDS TO LAST ANYWHERE FROM ONE TO THREE HOURS ONCE THE WINDS BEGIN. THE AREA OF RAINFALL WILL CONTINUE TO PASS EAST OF THE REGION...AND END BY THE NOON HOUR. MORE RAIN AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AND CONTINUE THIS EVENING.
Special weather statement, May 12, 11:33 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1133 AM CDT WED MAY 12 2010 IAZ058-059-121700- DALLAS-GUTHRIE- 1133 AM CDT WED MAY 12 2010 AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME EAST CENTRAL GUTHRIE COUNTY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF ADEL BY 1145 AM CDT... DALLAS CENTER BY 1150 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 12, 12:22 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1222 PM CDT WED MAY 12 2010 IAZ036>038-046>050-057>062-070-121930- HAMILTON-HARDIN-GRUNDY-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- INCLUDING THE CITIES OF...WEBSTER CITY...ELDORA...GRUNDY CENTER... JEFFERSON...BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC 1222 PM CDT WED MAY 12 2010 ...STRONG THUNDERSTORMS EXPECTED OVER CENTRAL IOWA THIS AFTERNOON... AN AREA OF THUNDERSTORMS IS DEVELOPING ACROSS CENTRAL IOWA WHICH MAY PRODUCE PEA TO PENNY SIZED HAIL AND HEAVY RAINFALL. THIS AREA IS MOVING TO THE NORTHEAST AT ABOUT 40 MPH. THE STRONGEST STORMS ARE ALONG A LINE FROM AMES TO NEWMAN.
Special weather statement, May 12, 1:35 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 135 PM CDT WED MAY 12 2010 IAZ046>050-057>062-070-122045- GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS- INCLUDING THE CITIES OF...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC 135 PM CDT WED MAY 12 2010 ...STRONG THUNDERSTORMS EXPECTED OVER CENTRAL IOWA THIS AFTERNOON... AN AREA OF THUNDERSTORMS WAS MOVING ACROSS CENTRAL IOWA WHICH MAY PRODUCE PEA TO PENNY SIZED HAIL AND HEAVY RAINFALL. THIS AREA IS MOVING TO THE NORTHEAST AT ABOUT 40 MPH. THE STRONGEST STORMS WERE CURRENTLY NORTHWEST OF THE DES MOINES METROPOLITAN AREA. THESE STORMS WILL CONTINUE MOVING NORTHEAST INTO AMES WITHIN THE HOUR. ADDITIONAL STORMS WERE LOCATED OVER WEST CENTRAL IOWA AND SHOULD PASS NORTH OF DES MOINES WITHIN A COUPLE OF HOURS.
Local storm report, May 12, 1:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
145 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL BRAYTON 41.54N 94.93W
05/12/2010 E0.75 INCH AUDUBON IA LAW ENFORCEMENT
&&
MOYERThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:04 AM CDT | Flash Flood Watch | DMX | Appanoose, Clarke, Davis, Decatur, Jasper, Lucas and 15 more | 26 hr |
| May 12, 11:11 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 50 hr |
| May 12, 11:11 AM CDT | River Flood Warning | DMX | Decatur | 34 hr |
| May 12, 11:11 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 42 hr |
| May 12, 1:38 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 37 min |
| May 12, 2:40 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Guthrie | 50 min |
| May 12, 2:48 PM CDT | Areal Flood Advisory | DMX | Audubon, Greene, Guthrie | 3 hr |
| May 12, 3:35 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton | 40 min |
| May 12, 4:14 PM CDT | Areal Flood Advisory | DMX | Boone, Hamilton, Hardin, Webster | 3 hr |
| May 12, 4:16 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Madison | 44 min |
| May 12, 4:54 PM CDT | River Flood Warning | DMX | Madison, Warren | 62 hr |
| May 12, 5:09 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Bremer, Butler, Grundy | 3 hr |
| May 12, 6:03 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 28 min |
| May 12, 6:51 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 24 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.